Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 14, NWS Cheyenne, WY

August 1, 2016

NWS Cheyenne, WY issued this red flag warning at Aug 1, 2016, 10:23 AM MDT. It took effect at Aug 1, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2016, 10:23 AM MDT (16:23 UTC)
In effect from
Aug 1, 2016, 12:00 PM MDT
Expired
Aug 1, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

951 
WWUS85 KCYS 011623
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1023 AM MDT MON AUG 1 2016

...RED FLAG WARNING FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITIES
FWZ 301...309 AND 310 TODAY...

.WINDS THIS MORNING ARE ALREADY GUSTING TO 30-35 MPH ALONG THE
LARAMIE RANGE AND ALONG THE EAST SLOPES OF THE LARAMIE RANGE.
EXPECT THIS TO CONTINUE INTO THE AFTERNOON HOURS. AFTERNOON
HUMIDITIES WILL BECOME CRITICAL WITH HUMIDITIES FALLING TO 10 TO
12 PERCENT.

WYZ301-309-310-020200-
/O.NEW.KCYS.FW.W.0014.160801T1800Z-160802T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1023 AM MDT MON AUG 1 2016

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...309
AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 301. FIRE WEATHER ZONE 309. 
  FIRE WEATHER ZONE 310. 

* WIND...NORTHWEST WINDS OF 18 TO 20 MPH SUSTAINED WITH GUSTS TO
  30 TO 35 MPH.

* HUMIDITY...AFTERNOON HUMIDITIES FALLING TO 10 TO 12 PERCENT THIS
  AFTERNOON.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED DUE TO LOW 
  HUMIDITIES AND GUSTY WINDS. ANY FIRES THAT DEVELOP MAY SPREAD 
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
077 
WWUS85 KCYS 012021
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT MON AUG 1 2016

...RED FLAG WARNING FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITIES
FWZ 301...309 AND 310 THROUGH 8 PM TODAY...

.CRITICAL FIRE WEATHER CONDITIONS ONGOING THIS AFTERNOON AHEAD OF
A COLD FRONT. RED FLAG CONDITIONS ARE OCCURRING IN THE WARNED
AREAS...301...309 AND 310 THIS AFTERNOON. RED FLAG WARNINGS REMAIN
IN EFFECT THROUGH 8 PM THIS EVENING. 

WYZ301-309-310-020200-
/O.CON.KCYS.FW.W.0014.000000T0000Z-160802T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
221 PM MDT MON AUG 1 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY NORTH TO NORTHWEST WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 301...309 AND 310...

* AFFECTED AREA...FIRE WEATHER ZONE 301. FIRE WEATHER ZONE 309. 
  FIRE WEATHER ZONE 310. 

* WIND...NORTH TO NORTHWEST WINDS OF 18 TO 20 MPH SUSTAINED WITH
  GUSTS TO 30 TO 35 MPH.

* HUMIDITY...AFTERNOON HUMIDITIES TO 10 TO 12 PERCENT THIS
  AFTERNOON.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED DUE TO LOW 
  HUMIDITIES AND GUSTY WINDS. ANY FIRES THAT DEVELOP MAY SPREAD 
  RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
691 
WWUS85 KCYS 020138
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
738 PM MDT MON AUG 1 2016


WYZ301-309-310-020245-
/O.EXP.KCYS.FW.W.0014.000000T0000Z-160802T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
738 PM MDT MON AUG 1 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR 
ZONES 301...309 AND 310...

WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS RELATIVE
HUMIDITIES CLIMB ABOVE 20 PERCENT. THEREFORE...THE RED FLAG
WARNING WILL EXPIRE ON TIME THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 1, 5:35 AM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Aug 1, 5:35 AM MDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
535 AM MDT MON AUG 1 2016

.SHORT TERM...(Today through Wednesday)
Issued at 321 AM MDT Mon Aug 1 2016

Today...Thunderstorm chances look quite slim today with limited low
and mid level moisture and the influx of a cooler and drier low
level airmass as seen on low and mid level theta-e graphics. NAM and
GFS MOS guidance highs are close and accepted.

Tonight...Boundary layer progs suggest areas of fog developing after
midnight mainly along and east of I-25 as low level winds turn
upslope. Otherwise, a quiet night with minimal shower chances.

Tuesday...Flow aloft remains zonal. Well pronounced low and mid
level theta-e ridge axis resides over our eastern counties so expect
isolated afternoon and evening thunderstorms to develop along and
near the mountains. Guidance maximum temperatures accepted.

Tuesday night...Quiet night with limited chances for fog development
based on boundary layer progs.

Wednesday...Low and mid level theta-e ridge develops overhead again
and with a low level convergence boundary in the area, again expect
isolated to widely scattered thunderstorm development in the
afternoon. Warming trend based on height and thickness changes.

.LONG TERM...(Wednesday Night through Sunday)
Issued at 321 AM MDT Mon Aug 1 2016

Zonal flow will be in place initially as upper-level jet streak
accelerates a shortwave across the US/Canada border. Meanwhile at
the surface, the latest ECMWF/GFS are consistent in pushing a cold
front N-S through the CWFA Wednesday Night ushering in high temps
on Thursday that will be 10-20F cooler compared to Wednesday.
Given the nocturnal timing of the front, it looks to be a dry
passage attm. Despite low-level easterly upslope on Thursday,
temps/moisture will be too low to initiate any convection.
Thursday will be the coolest day of the week, with high temps only
climbing into the upper 70s/low 80s.

The pattern backs by Friday, as flow turns southwesterly ahead of
shortwave energy moving onto the Pacific Coast. Both the ECMWF/GFS
advertise the passage of ejecting shortwave early Friday. Have
increased precipitation chances some on Friday as a result (not
enough if trends continue). Instabilities are virtually non-
existent on Friday too, so it may end up being a cool, showery
stratus day.

Low-level return flow strengthens on Saturday/Sunday, which will
produce seasonally normal afternoon/evening convection,
especially in the vicinity of SE Wyoming mountains. Temperatures
will warm back into the 80s to near 90F next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday night)
Issued at 535 AM MDT Mon Aug 1 2016

VFR conditions to prevail at area terminals through the period.
Monday will feature the first convection free day in the past few
weeks. Forecast information is hinting at the potential of fog at
KCYS, KCDR, KAIA, KBFF, and KSNY after 02/09z. Confidence is too
low at this time to add into this TAF cycle. Will need to evaluate
morning forecast information before adding.

&&

.FIRE WEATHER...
Issued at 321 AM MDT Mon Aug 1 2016

Minimal concerns the next few days based on projected humidities
and winds. However, there will be localized spots along and west
of Interstate 25, especially Tuesday and Wednesday, where
humidities and winds may be borderline for elevated concerns.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.

&&

SHORT TERM...RUBIN
LONG TERM...CAH
AVIATION...CAH
FIRE WEATHER...RUBIN
Hazardous weather outlook, Aug 1, 4:12 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
412 AM MDT MON AUG 1 2016

WYZ101>119-021015-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
412 AM MDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EARLY EVENING THUNDERSTORM CHANCES RETURN
TUESDAY...WEDNESDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NEZ002-003-019>021-054-055-095-096-021015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
412 AM MDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EARLY EVENING THUNDERSTORM CHANCES RETURN
WEDNESDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:03 PM MDTSpecial Weather StatementCYSNiobrara42 min

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.